Bulletin (New Series) of the American Mathematical Society

On Plateau's problem for minimal surfaces of higher genus in ${\mathbf{R}}^3 $

Friedrich Tomi and Anthony Tromba

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.), Volume 13, Number 2 (1985), 169-171.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183552703

Mathematical Reviews number (MathSciNet)
MR799805

Zentralblatt MATH identifier
0589.49026

Subjects
Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42] 49F10

Citation

Tomi, Friedrich; Tromba, Anthony. On Plateau's problem for minimal surfaces of higher genus in ${\mathbf{R}}^3 $. Bull. Amer. Math. Soc. (N.S.) 13 (1985), no. 2, 169--171. https://projecteuclid.org/euclid.bams/1183552703


Export citation

References

  • 1. Richard Courant, The existence of minimal surfaces of given topological type, Acta Math. 72 (1940), 51-98.
  • 2. Richard Courant and Herbert Robbins, What is mathematics?, Oxford Univ. Press, New York, 1941.
  • 3. Jesse Douglas, Solution to the problem of Plateau, Trans. Amer. Math. Soc. 33 (1931), 263-321.
  • 4. Jesse Douglas, Minimal surfaces of higher topological structure, Ann. of Math. (2) 40 (1939), 205-298.
  • 5. R. Gulliver, R. Ossermer and H. L. Royden, A theory of branched immersions, Amer. J. Math. 95 (1973), 750-811.
  • 6. R. Gulliver, Branched immersions of surfaces and reduction of topological type. II, Math. Ann. 230 (1977), 23-48.
  • 7. Bob Hardt and Leon Simon, Boundary regularity and embedded solutions for the oriented Plateau problem, Ann. of Math. (2) 110 (1979), 439-486.
  • 8. Stefan Hildebrandt, Boundary behavior of minimal surfaces, Arch. Rational Mech. Anal. 35 (1969), 47-81.
  • 9. J. Nielsen, Die Isomorphismen der allgemeinen unendlichen Gruppe mit zwei Erzeugenden, Math. Ann. 78 (1918), 385-397.
  • 10. Tibor Radó, On the Problem of Plateau, Ergeb. Math. Grenzgeb., Springer-Verlag, (1933).
  • 11. Rick Schoen and S. T. Yau, Existence of incompressible minimal surfaces and the topology of three manifolds with nonnegative scalar curvature, Ann. of Math. (2) 110 (1979), 127-142.
  • 12. Friedrich Tomi, Variationsprobleme vom Dirichlet-Typ mit einer Ungleichung als Nebenbedingung, Math. Z. 128 (1972), 43-74.
  • 13. Heiner Zieschang, Alternierende Produkte in freien Gruppen, Abh. Math. Sem. Univ. Hamburg 27 (1964), 12-31.
  • 14. Luc Lemaire, Boundary value problems for harmonic and minimal maps of surfaces into manifolds, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 9 (1982), 91-103.
  • 15. William H. Meeks, Uniqueness theorems for minimal surfaces, Illinois J. Math. 25 (1981), 318-336.